Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2006, 2:15 PM CDT for Langlade County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 2:15 PM CDT (19:15 UTC)
- Expired
- Jul 24, 2006, 3:03 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:50 PM CDT | TSTM WND DMG | Antigo, WI | BILLBOARD BLOWN OVER JUST SOUTH OF ANTIGO. TIME APPROX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 241916
SVRGRB
WIC067-242015-
/O.NEW.KGRB.SV.W.0101.060724T1915Z-060724T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT MON JUL 24 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN
* UNTIL 315 PM CDT
* AT 210 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF PARRISH...OR ABOUT 20 MILES SOUTH OF RHINELANDER...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARRISH BY 220 PM...
KEMPSTER BY 230 PM...
PEARSON BY 255 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4546 8941 4514 8941 4513 8920 4504 8920
4505 8902 4514 8901 4513 8883 4535 8878
$$
KIECKBUSCH2 follow-up statements
000
WWUS53 KGRB 241937
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT MON JUL 24 2006
WIC067-242015-
/O.CON.KGRB.SV.W.0101.000000T0000Z-060724T2015Z/
LANGLADE WI-
236 PM CDT MON JUL 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR LANGLADE COUNTY...
AT 235 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEMPSTER...OR
ABOUT 11 MILES NORTHWEST OF ANTIGO...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KEMPSTER AND DEERBROOK BY 245 PM...
NEVA BY 250 PM...
BRYANT BY 300 PM...
ANOTHER STRONG THUNDERSTORM WILL MOVE THROUGH FAR SOUTHERN SOUTHERN
LANGALDE COUNTY...NEAR THE INTERSECTION OF HIGHWAYS 47 AND 45. THIS
STORM COULD ALSO PRODUCE HAIL AND GUSTY WINDS.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
LAT...LON 4546 8941 4514 8941 4513 8920 4504 8920
4505 8902 4514 8901 4513 8883 4535 8878
$$
KIECKBUSCH000
WWUS53 KGRB 242003
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
302 PM CDT MON JUL 24 2006
WIC067-242012-
/O.CAN.KGRB.SV.W.0101.000000T0000Z-060724T2015Z/
LANGLADE WI-
302 PM CDT MON JUL 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
EASTERN LANGLADE COUNTY THROUGH 4 PM. GUSTY WINDS AND SMALL HAIL
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4546 8941 4514 8941 4513 8920 4504 8920
4505 8902 4514 8901 4513 8883 4535 8878
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:15 AM CDT, 11 hours earlier.
Area forecast discussion, Jul 24, 3:15 AM CDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT MON JUL 24 2006 .SYNOPSIS...ON THE LARGE SCALE...RIDGE WAS CENTERED OVER THE INTERMOUNTAIN WEST WHILE DOWNSTREAM TROF WAS LOCATED OVER THE LOWER GREAT LAKES. THE MAIN CHG DURING THE EARLY PART OF THE FCST PERIOD WL BE FOR THE PATTERN TO DEAMPLIFY...MAINLY DUE TO A FILLING OF THE ERN TROF. THAT WL LV SEASONABLY STG WLY FLOW ACRS THE NRN STATES. DURING LATTER PART OF THE FCST PERIOD PAC TROF WL WORK TOWARD THE WEST COAST. THAT WL CAUSE THE WRN RIDGE TO SHIFT EWD INTO THE NRN PLAINS. THE POSN OF THE FCST AREA ALONG THE SRN EDGE OF THE WESTERLIES WL KEEP FRONTAL BOUNDARY ACRS OR CLOSE TO THE AREA. THAT WL MAKE TIMING AND PLACEMENT OF PCPN CHCS VERY DIFFICULT. WOULD NORMALLY EXPECT SUCH A PATTERN TO SUPPORT AT LEAST MODERATE AMNTS OF PCPN ACRS THE ENTIRE FCST AREA. HOWEVER...GIVEN THE DRY WX THAT/S BEEN OCCURRING MOISTURE WL LIKELY BE MORE LIMITED AND THAT WL PROBABLY HOLD BACK PCPN AMNTS. TEMPS SHOULD REMAIN ABV NORMAL. .SHORT TERM...TDA/TNGT/TUE. UPR FLOW STILL NW INTO ERN CONUS TROF. THAT WL DRIVE FRONTAL BOUNDARY SE INTO THE AREA TDA. A COUPLE CLUSTERS OF STORMS SUPPORTED BY ELEVATED INSTABILITY AND ISENT LIFT ARND 850 MB WL WORK ACRS THE AREA EARLY TDA. SHOULD SEE A BREAK IN THE ACTIVITY DURING THE MID-DAY HRS...THEN REDEVELOPMENT THIS AFTN AS COLD FRONT HEADS SE INTO THE AREA. THE ATM SHOULD HAVE ENOUGH TIME TO RECOVER FM THE MORNING STORMS TO CREATE A RISK OF SVR WX THIS AFTN/EVE. MOISTURE ONLY MODERATE FOR THIS TIME OF YR...WITH SFC DWPTS IN THE MIDDLE TO UPR 60S EXPECTED. DEEP LAYER SHEAR ONLY EXPECTED TO BE IN THE 20-30 KT RANGE. BUT...MID- LVL LAPSE RATES WL BE FAIRLY STEEP. WOULD EXPECT A RATHER LOW-END RISK OF SVR WIND AND HAIL WITH THE STRONGEST STORMS. STORMS SHOULD LINGER INTO THE EVENING AND THEN DIMINISH. BUT DEAMPLIFICATION OF THE MEAN FLOW WL LEAVE FRONT STRETCHED OUT PARALLEL TO WLY UPR FLOW...SO FRONT LIKELY TO LINGER ACRS THE AREA. SO...JUST TOOK POPS DOWN INTO THE 20S RATHER THAN ENDING CHC COMPLETELY. FRONT WL STILL IN THE RGN TUE...SO KEPT CHC OF TSRA. REWORKED POPS TO HAVE THE GREATEST CHC DURING THE AFTN. TRAJ FCST FOR TDA SUPPORTED MAX TEMPS IN THE LOWER 90S ACRS MUCH OF THE AREA TDA. UPPED MAXES...BUT HELD BACK A BIT FM THAT GIVEN THE EXPECTATION OF HAVING SOME CLDS ACRS THE RGN. TEMPS TUE SHOULD BE SIMILAR TO TDA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. PCPN CHANCES ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS HAVE AT LEAST CHANCE POPS DURING MUCH OF THE LONG TERM FORECAST WITH THE SURFACE BOUNDARY FORECAST TO BE IN THE REGION. POPS REACHED LIKELY CATEGORY BY THE 4TH PERIOD ON 00Z GFS AND ETA MOS. HAVE INCREASED POPS A BIT BUT NOT INTO THE LIKELY CATEGORY AT THIS POINT. HIGH PRESSURE BUILDING INTO THE REGION THURSDAY NIGHT SHOULD BRING CHANCE OF PCPN IN THE AREA TO AN END BY FRIDAY UNTIL SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A SHORT WAVE...INCREASING MOISTURE AND A SURFACE BOUNDARY BRING PCPN CHANCES BACK UNTIL HIGH PRESSURE BUILDS INTO THE REGION AGAIN MONDAY. OVERALL...CHANCES WERE FEW AND MINOR. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 24, 11:15 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT MON JUL 24 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-251615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. KURIMSKI WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 24, 1:39 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
139 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 10 NE TOMAHAWK 45.56N 89.58W
07/24/2006 E1.00 INCH ONEIDA WI TRAINED SPOTTER
JUNCTION OF HWYS 51 AND 8
&&
PLHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:21 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee | 54 min |
| Jul 24, 1:33 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 57 min |
| Jul 24, 2:14 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 46 min |
| Jul 24, 2:20 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 55 min |
| Jul 24, 2:23 PM CDT | Special Marine Warning | GRB | 97 min | |
| Jul 24, 2:50 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 40 min |
| Jul 24, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 35 min |
| Jul 24, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 36 min |
| Jul 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Door | 45 min |
| Jul 24, 3:42 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 24, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 46 min |
| Jul 24, 4:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 42 min |
| Jul 24, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 49 min |
| Jul 24, 4:53 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 67 min |
| Jul 24, 5:13 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jul 24, 5:14 PM CDT | Marine Weather Statement | GRB | 91 min | |
| Jul 24, 6:41 PM CDT | Marine Weather Statement | GRB | 34 min | |
| Jul 24, 6:54 PM CDT | Marine Weather Statement | GRB | 96 min | |
| Jul 24, 6:58 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.